MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS RIGHT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 4845-0107
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 03/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
The following was reported: broken abg ii stem.Abg stem was broken when implant was in situ, because the stem was broken the patient needs to be revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an abgii stem was reported.The event was confirmed via evaluation of the device and clinician review of the provided medical records.Method & results: -product evaluation and results: images shows the abg ii stem with fracture location highlighted.On visual examination, the fracture was observed through the neck of the stem.Stereo microscope imaging was performed on both the proximal and distal fracture surfaces, respectively.Based on macroscopic surface features observed, including river lines, the approximate location of origin (o) and direction of propagation (p) were determined.The final fracture location (f) is also identified and labelled.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Figures show explantation damage around the neck of the stem.Figures show surface material damage around the mid-stem region, near the blast surface.These indications were likely a result of third-body damage and micromotion effects due to cement mantle breakdown.Figures show bone growth on the scales region of the stem.Material analysis was performed that indicated " characterization using stereo microscopy and scanning electron microscopy confirmed fracture through the neck of the stem.The fracture was observed to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.-clinician review: a review of the provided medical information by a clinical consultant indicated: there is evidence of loss of fixation of the acetabular component with revision to a pressfit cup with bone graft and mesh in the supra- acetabular region.There is also evidence of stem fracture through the trunnion.Loss of fixation of a pressfit acetabular component and subsequent fracture of the trunnion of the femoral component is confirmed.The root cause of these mechanical failures cannot be determined from the limited documentation provided.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.Material analysis was performed that indicated " characterization using stereo microscopy and scanning electron microscopy confirmed fracture through the neck of the stem.The fracture was observed to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.A review of the provided medical information by a clinical consultant indicated: there is evidence of loss of fixation of the acetabular component with revision to a pressfit cup with bone graft and mesh in the supra- acetabular region.There is also evidence of stem fracture through the trunnion.Loss of fixation of a pressfit acetabular component and subsequent fracture of the trunnion of the femoral component is confirmed.The root cause of these mechanical failures cannot be determined from the limited documentation provided.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ABGII NO7 CEMENTLESS RIGHT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19001230
Report Number0002249697-2024-00522
Device Sequence Number8501840
Product Code LPH
UDI-Device Identifier07613327050974
UDI-Public07613327050974
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue Number4845-0107
Device Lot NumberG2687983D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight150 KG